Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 104, NWS Corpus Christi, TX

July 7, 2007Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 7, 2007, 3:18 PM CDT for Nueces County, San Patricio County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2007, 3:18 PM CDT (20:18 UTC)
Expired
Jul 7, 2007, 5:15 PM CDT
In force
117 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 10 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2357 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 072019
FFWCRP
TXC355-409-072215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
318 PM CDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN NUECES COUNTY IN SOUTH TEXAS
  EXTREME SOUTHEASTERN SAN PATRICIO COUNTY IN SOUTH TEXAS

* UNTIL 515 PM CDT

* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER WESTERN PORTIONS OF    
  CORPUS CHRISTI...AND APPROACHING CHAPMAN RANCH...MOVING NORTHEAST  
  AT 10 MPH. RAINFALL AMOUNTS OF 2 INCHES OR MORE ARE POSSIBLE IN    
  PORTIONS OF CORPUS CHRISTI BEFORE 4 PM. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...CC NAS...CORPUS CHRISTI...CHAPMAN RANCH AND FLOUR BLUFF.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2759 9768 2753 9728 2783 9714 2787 9751

$$

GW
4 follow-up statements
000 
WGUS74 KCRP 072031
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT SAT JUL 7 2007

TXC409-072040-
SAN PATRICIO-
INCLUDING THE CITIES OF...ARANSAS PASS...INGLESIDE...MATHIS...
PORTLAND...SINTON
330 PM CDT SAT JUL 7 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SAN PATRICIO
COUNTY...

THE HEAVY RAINFALL IS EXPECTED TO REMAIN SOUTH OF SAN PATRICIO 
COUNTY...SO THE WARNING HAS BEEN CANCELLED. 

LAT...LON 2759 9768 2753 9728 2779 9714 2781 9762

$$

TXC355-072215-
NUECES-
INCLUDING THE CITIES OF...CC NAS...CORPUS CHRISTI
330 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
CENTRAL NUECES COUNTY...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. THIS STORM IS SHOWING VERY LITTLE MOVEMENT AT THIS TIME...SO 
TOTAL RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE BEFORE THE 
STORM BEGINS TO START MOVING TOWARD THE EAST. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TULOSO AND
CORPUS CHRISTI

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2759 9768 2753 9728 2779 9714 2781 9762

$$

GW
000 
WGUS74 KCRP 072050
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
348 PM CDT SAT JUL 7 2007

TXC355-072215-
NUECES-
INCLUDING THE CITIES OF...CC NAS...CORPUS CHRISTI
348 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
CENTRAL NUECES COUNTY...

AT 345 PM CDT...FLOODING WAS REPORTED BY A NATIONAL WEATHER SERVICE 
EMPLOYEE...AS SOME OF THE ACCESS ROADS ON SOUTH PADRE ISLAND DRIVE 
ARE FLOODING WITH ABOUT ONE FOOT OF WATER OVER THEM.  WEATHER 
SERVICE RADAR INDICATES THAT ALTHOUGH THE THUNDERSTORM HAS SLIGHTLY 
WEAKENED...ADDITIONAL RAINFALL AMOUNTS BETWEEN 1/2 AND ONE INCH ARE 
STILL POSSIBLE OVER THE HARDEST HIT AREA.  

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2759 9768 2753 9728 2779 9714 2781 9762

$$

GW
000 
WGUS74 KCRP 072137
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
435 PM CDT SAT JUL 7 2007

TXC355-072215-
NUECES-
INCLUDING THE CITIES OF...CC NAS...CORPUS CHRISTI
435 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
CENTRAL NUECES COUNTY...

ALTHOUGH THE HEAVY RAINFALL HAS ENDED OVER THE WARNED AREA...LAW 
ENFORCEMENT REPORTS SEVERAL ROADS STILL UNDER WATER AND NOT 
PASSABLE. SOME OF THESE ROADS INCLUDE MCARDLE ROAD...SPID AND 
KOSTORYZ...AND PORTIONS OF WEBER ROAD. THUS...THE WARNING REMAINS IN 
EFFECT UNTIL 515 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TULOSO AND 
CORPUS CHRISTI

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2759 9768 2753 9728 2779 9714 2781 9762

$$

GW
000 
WGUS74 KCRP 072220
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 PM CDT SAT JUL 7 2007

TXC355-072215-
NUECES-
INCLUDING THE CITIES OF...CC NAS...CORPUS CHRISTI
515 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING UNTIL 515 PM CDT FOR CENTRAL NUECES COUNTY 
HAS EXPIRED...

THE HEAVY RAINFALL HAS ENDED MORE THAN AN HOUR AGO...THEREFORE THE 
WARNING WAS ALLOWED TO EXPIRE.

LAT...LON 2759 9768 2753 9728 2779 9714 2781 9762

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:47 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 7, 2:47 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
247 PM CDT SAT JUL 7 2007

.SHORT TERM...ATMOSPHERE SLOWLY BECOMING LESS CONDUCIVE FOR
CONVECTION...BUT NOT THERE YET. WHILE PWATS ARE DECREASING...THEY
REMAIN HIGH ENOUGH FOR CONVECTION TO FIRE ON PRETTY MUCH ANY
CONVERGENCE AREA. A WEAK IMPULSE ALONG THE RIO GRANDE NW OF THE
CWFA IS AIDING LIFT. EXPECT THIS COMBINATION TO CONTINUE TO
PRODUCE SHOWERS AND THUNDERSTORMS THROUGH SUNSET. STORM MOTION IS
SUFFICIENT THAT TRAINING HAS BEEN KEPT TO A MINIMUM...AND SO
RAINFALL TOTALS SHOULD REMAIN BELOW FLOOD GUIDANCE.

MODELS DIVERGE LATER IN THE SHORT-TERM...WITH GFS SHIFTING BEST
MOISTURE UP THE COAST AND INTO LOUISIANA...WHILE THE NAM RETAINS A
SIGNIFICANT POOL BACK OVER THE NORTHERN RIO GRANDE PLAINS. FOR NOW
WILL MAINTAIN THEME FROM PAST TWO DAYS...WITH MAINLY DIURNAL
BOUNDARY-DRIVEN CONVECTION AND SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.AVIATION...CONDITIONS GENERALLY VFR EXCEPT FOR AFTERNOON
CONVECTION AND BRIEF STRATUS AND LIGHT FOG DEVELOPMENT AROUND
DAYBREAK. WINDS TO DECOUPLE AFTER SUNSET...BUT PICK UP AGAIN BY
MID MORNING.

&&

.MARINE...WIND AND WAVES TO REMAIN BELOW HEADLINE CRITERIA THROUGH
THE SHORT TERM.

&&

.LONG-TERM (MONDAY THROUGH SATURDAY)...GFS/NOGAPS/CANADIAN START OFF
THE PERIOD IN GENERAL AGREEMENT WITH WEAK UPPER TROUGHING STRETCHING
FROM SOUTHWEST TEXAS EASTWARD INTO WESTERN ARKANSAS/LOUISIANA.
ADDITIONALLY...STRONG HIGH PRESSURE ALOFT REMAINS ACROSS THE DESERT
SOUTHWEST. MEDIUM RANGE MODELS SLOWLY WEAKEN THE UPPER TROUGH OVER
THE ARKLATEX REGION THROUGH MIDWEEK AS A BROAD TROUGH OF LOW
PRESSURE DIGS INTO THE NORTHERN PLAINS/UPPER MIDWEST. PRECIPITABLE
WATER VALUES WILL BE ON THE DECREASE ACROSS SOUTH TEXAS LEADING TO A
DAY-TO-DAY DECREASE IN CHANCES OF SHOWERS/THUNDERSTORMS AND A DEGREE
OR TWO OF WARMING EACH DAY AS WELL WITH TEMPERATURES APPROACHING
SEASONAL NORMS BY THURSDAY.

THURSDAY THROUGH SATURDAY...THE UPPER TROUGH OVER THE NORTH CENTRAL
U.S. WILL DEEPEN AND PUSH EASTWARD INTO THE GREAT LAKES/OHIO AND
TENNESSEE VALLEYS WITH SOUTH TEXAS BECOMING LESS AND LESS INFLUENCED
BY THE LOW PRESSURE THAT HAS BEEN IMPACTING THE REGION FOR OVER A
WEEK NOW. THIS WILL ALLOW A DIURNAL SEA BREEZE INFLUENCE TO RETURN
TO THE EASTERN TWO-THIRDS OF THE AREA WITH REPETITIVE WIDELY
SCATTERED AFTERNOON/EARLY EVENING THUNDERSTORMS PERSISTING THROUGH
NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  90  78  91  77  /  20  20  10  20  10
VICTORIA          74  90  76  91  76  /  20  20  10  30  10
LAREDO            77  95  79 100  79  /  30  10  10  10  10
ALICE             74  93  77  95  76  /  20  20  10  20  10
ROCKPORT          77  89  80  90  79  /  20  20  10  20  10
COTULLA           74  95  75  96  76  /  30  10  10  10  10
KINGSVILLE        76  92  78  93  77  /  20  20  10  20  10
NAVY CORPUS       77  88  80  90  79  /  20  20  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JV/71...SHORT TERM
JR/19...LONG TERM
Hazardous weather outlook, Jul 7, 5:04 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 AM CDT SAT JUL 7 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
504 AM CDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY OVER THE
COASTAL BEND...VICTORIA CROSSROADS...AND THE RIO GRANDE PLAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED THROUGH FRIDAY. THESE SHOWERS AND THUNDERSTORMS WILL
PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE
BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/70

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:28 AM CDTFlash Flood WarningCRPWebb62 min
Jul 7, 1:35 AM CDTFlash Flood WarningCRPWebb85 min
Jul 7, 2:13 AM CDTFlash Flood WarningCRPLa Salle92 min
Jul 7, 4:33 AM CDTRiver Flood WarningCRPWebb4 hr
Jul 7, 12:28 PM CDTFlash Flood WarningCRPDuval, Jim Wells2 hr
Jul 7, 12:28 PM CDTFlash Flood WarningCRPDuval, Jim Wells, San Patricio2 hr
Jul 7, 3:12 PM CDTMarine Weather StatementCRP3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.